Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hyper pigmentation of skin on dorsum of hand?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8167 Questions

default
Posted on Thu, 10 Sep 2015 in Skin Hair and Nails
Question: Hi Doctor,
Today in the morning when I came to office and opened up my laptop, after sometime when I went outside I noticed that the back side of my palm got black (basically when there is a skin burn). I am not sure of the reasons, but there are black patches over my hand.
doctor
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
Tanning; Sun protection along with pigment reducing cream

Detailed Answer:
Hello. Thank you for writing to us

I have taken note of your query and I have also reviewed the Image.

You seem to have hyperpigmentation of skin on dorsum of hand.
It is a diffuse brownish pigmentation, secondary to sun induced tanning, as this part is uncovered and exposed to sun.
If I was the treating doctor I would suggest that you use a broad spectrum sunscreen throughout the day. A sunscreen with Spf 50 or more would be ideal. You may apply sunscreen throughout the day i.e every 2-3 hours to protect all skin surfaces that are normally uncovered such as face, hands and arms from harmful effects of sun rays.
At night you may use a cream containing skin lightening agents/ depigmenting agents like kojic acid Or glycolic acid to help fade away the XXXXXXX

Regards
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Kakkar S. 5 hours later
Thanks doctor.. but i am confused, if this is due to sun rays, then why not my face got affected..also do you think that it has anything to do with the infrared rays of the laptop?
doctor
Answered by Dr. Kakkar S. 11 hours later
Brief Answer:
Tanning; Sunscreen during day and Pigment reducing cream at night

Detailed Answer:
Hi XXXXXXX

This is tanning reaction to sun exposure. Hands and arms are usually the most affected by tanning.
This is not related to laptop use.
I suggest you to use a broad spectrum sunscreen e.g Neutrogena sunscreen, Spf 50. You may reapply sunscreen every 2-3 hours, throughout the day.
At night I suggest you to use a pigment reducing cream e.g Demelan cream (contains glycolic acid, arbutin) Or Kojic cream contains kojic acid)
You may also take a tablet of Vitamin C (Celin tablet) once daily for a few days.
Together these should show desired effect in about 3-4 weeks.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Hyperpigmentation

doctor1 MD

hi, i was born with a full body hyperpigmentation on my skin. i have no idea why this happened and any of these doctors i ve seen in the past have never seen this before on a person. i was born normal. but then after i was at least two months old, then my skin started to get discolored, and it s been that way ever since.

doctor1 MD

I have hyperpigmentation of my shaft and a couple of small round hyperpigmented lesions on my glans. They are not raised and have been there for almost 12 years. I have not noticed any significant change over this time though it may have become a little more widespread. Cause for concern?

doctor1 MD

Yes Hello Dr. Grief I am A licensed Clinical Aeshtetician I have Female Client That has hyperpigmentation whom I ve been treating with topical tyrosynase inhibitors/ peels I informed the client that it is necessary to be very diligent about the use of sun protection uva/uvb. we have been getting some improvement I told her that it is a condition that needs to be managed. but now she recently informed me about taking iron supplements for a low red blood count in routine blood work and that her pigment is getting darker I did some research on the iron supplements and found that it could possibly cause pigment issues. what is your take on this

doctor1 MD

Hi I ve 2 laser hair removal treatement and noticed light hyperpigmentation on my cheek done after 3 or 4 days after my second treatment. I went to the laser clinic and they have told me to use mela clear depigmentation serum to get rid of hyperpigmentation. I have been using it quite a while now but I have not noticed much difference. I apply sunblock gel eveyday and avoid staying out in sun. Is there any way of getting rid of this pigmentation? I m also thinking of waxing on my face but will it be safe to do so?

doctor1 MD

I am 30 years old. I just had circumcision in August. From October I started developing brown/black patches on the penis glans . The patches are around the urethra starting from areas where the stitches are placed. I need some guidance as to why...

doctor1 MD

Good morning - My Wife has had a scab on her nose that heals and then re-scabs and then heals and re-scabs for about 3-4 weeks. The wound area is getting smaller on each new scab but this is the longest time she's had it. She has used antibiotic...

doctor1 MD

Hello Doctor, There is a dark black patch of skin around the top puncture site ( near diaphragm) of laproscopic gall bladder operation. the operation happened 10 years back and the stitches were all healed. the skin around this site became darker...